Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 25, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 16, 2013, 6:49 PM EDT for Guernsey County, Muskingum County, Noble County, Ohio. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2013, 6:49 PM EDT (22:49 UTC)
- Expired
- Apr 16, 2013, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Guernsey County, OH, Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 3:42 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:31 PM EDT, 18 minutes earlier.
Area forecast discussion, Apr 16, 6:31 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 631 PM EDT TUE APR 16 2013 .SYNOPSIS... SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SLIDES ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... JUST MADE A QUICK UPDATE TO BETTER REFLECT WARMING TEMPERATURES IN THE LOCATIONS AHEAD OF THE COLD FRONT THAT ARE SEEING BREAKS IN CLOUD COVER. ADJUSTED POP TIMING A LITTLE FOR THE OVERNIGHT HOURS BASED ON THE MOST RECENT HRRR SINCE IT SEEMS TO BE REFLECTING THE CURRENT SITUATION QUITE WELL. OTHERWISE...NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS... WHILE AMPLE CLOUD COVER HAS REMAINED ACROSS THE REGION TODAY...SURFACE TEMPERATURES AND DEWOPINTS OUT AHEAD OF THE COLD FRONT HAVE STILL REBOUNDED QUITE NICELY ALLOWING FOR AN INCREASE IN CAPE TO NEAR 1000J/KG FOR SOUTHERN PORTIONS OF THE REGION. THIS IS EXPECTED TO CONTINUE AND WHILE THE BETTER INSTABILITY AND SHEAR CURRENTLY DO NOT LINE UP WELL...THIS COULD CHANGE AS ANOTHER SHORTWAVE APPROACHES THE COLD FRONT AS IT GRADUALLY SAGS SOUTHWARD. GIVEN THIS...CANNOT RULE OUT A FEW THUNDERSTORMS MAINTAINING THEMSELVES TO SEVERE LEVELS. THUS...AFTER COLLABORATION WITH SURROUNDING OFFICES AND THE STORM PREDICTION CENTER...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 11PM THIS EVENING. BASED ON THE MOST RECENT HRRR AND OTHER HI-RES MODELS...THE LINE OF SHOWERS SHOULD REACH THE SOUTHERN HALF OF THE REGION OVERNIGHT BEFORE THE BOUNDARY STALLS OVER SOMEWHERE ALONG THE MASON DIXON LINE. WARM NR TERM TEMPS WERE FORECAST USING A BLEND OF GUIDANCE AND THE LATEST OBSERVATION TRENDS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... STALLED FRONT WILL DRIFT NORTHWARD WED...BUT APPEARS TO ALMOST WASH OUT AS RIDGES STRENGTHENS OVER THE UPPER OHIO VALLEY. THE FRONT WILL BE FORCED NORTHWARD AS THE MAIN SFC LOW SWINGS OUT OF THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS. THE HEIGHT RISES ARE IN RESPONSE TO A LARGE TROUGH WHICH WILL DIG INTO THE ROCKIES. WILL INCLUDE THE CHC FOR SHOWERS AND STORMS WED AS AN UPPER LEVEL WAVE WILL CREST THE TOP OF THE BUILDING RIDGE. AREA WILL LIE IN THE WARM SECTOR BY WED NIGHT AND REMAIN THERE THROUGH THU. EXPECT WED NIGHT TO REMAIN DRY WITH SCT SHOWERS/STORMS POSSIBLE THU WITH DAYTIME HEATING. UNDER SOUTHERLY FLOW...TEMPS WILL RISE ABOVE NORMAL ON THU. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A CDFNT SHOULD BE EXITING THE RGN FRI EVE...WITH ANY SHRA/TS CHCS ENDG FRI NGT. AN UPR LVL TROF IS EXPD TO MOVE ACRS THE GT LKS RGN SAT...BUT MOISTURE IS LMTD SO KEPT FCST DRY ATTM. HIGH PRES BLDS IN SAT NGT THRU MON NGT UNTIL A CDFNT APRCHS FM THE W ON TUE WITH ANOTHER CHC FOR SHRA/TS. TEMPS SHOULD BE BLO AVG LVLS OVR THE WKEND...WITH A WRMG TREND ERLY NXT WK. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. THINK THAT A BRIEF PERIOD OF TSRA REMAINS POSSIBLE WITH THE FRONT AS IT PASSES. GUSTY SW WNDS LATE THIS AFTN SHOULD SHFT TO THE W AND THEN N THIS EVE AFT FROPA. MVFR CIGS WILL REMAIN A POSSIBILITY AT FKL/DUJ INTO THE EVE...OTRW GENL LOW END VFR CIGS FCST OUTSIDE OF ANY PCPN ACRS THE RGN. .OUTLOOK.../WEDNESDAY NIGHT THROUGH SUNDAY/... THE FNT WL MOVE BACK N AS A WRMFNT WED NGT INTO THU WITH BRF RESTRNS PSBL. A CDFNT WL MOVE E ACRS THE RGN FRI WITH SHRA/TS RESTRNS BEFORE HI PRES BLDS IN SAT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 16, 4:06 PM EDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 406 PM EDT TUE APR 16 2013 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-022-172015- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 406 PM EDT TUE APR 16 2013 ...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-172015- GARRETT-PRESTON-TUCKER- 406 PM EDT TUE APR 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 16, 6:00 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
600 PM EDT TUE APR 16 2013
OHZ058-059-068-069-162245-
BELMONT OH-GUERNSEY OH-MONROE OH-NOBLE OH-
600 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORMS WILL AFFECT NOBLE...NORTHERN MONROE...
SOUTHEASTERN GUERNSEY AND WESTERN BELMONT COUNTIES...
AT 553 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BYESVILLE
TO 4 MILES NORTH OF WOLF RUN STATE PARK TO CALDWELL...MOVING EAST AT
25 MPH.
THESE STORMS WILL PRODUCE PENNY SIZE HAIL. HEAVY RAIN WILL POND WATER
ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
WOLF RUN STATE PARK... DUDLEY...
CALDWELL... BYESVILLE... BELLE VALLEY...
SENECAVILLE... SARAHSVILLE... OLD WASHINGTON...
SENECA LAKE PARK... SUMMERFIELD... QUAKER CITY...
LEWISVILLE...
HIGHWAYS IMPACTED INCLUDE...
I-70 IN OHIO BETWEEN MILE MARKERS 181 AND 215.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 43.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4004 8153 4011 8091 3992 8101 3970 8097
3964 8158 3985 8162Local storm report, Apr 16, 6:10 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 NW BYESVILLE 39.98N 81.56W
04/16/2013 M0.88 INCH GUERNSEY OH PUBLIC
&&
EVENT NUMBER PBZ1301861
RGLocal storm report, Apr 16, 6:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT TUE APR 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 1 NNW SOUTH OLIVE 39.68N 81.49W
04/16/2013 M1.00 INCH NOBLE OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1301862
RGSpecial weather statement, Apr 16, 6:34 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
634 PM EDT TUE APR 16 2013
OHZ049-050-058-059-162315-
BELMONT OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-
634 PM EDT TUE APR 16 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GUERNSEY...NORTHERN
BELMONT...SOUTH CENTRAL JEFFERSON AND SOUTHEASTERN HARRISON
COUNTIES...
AT 630 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF LONDONDERRY...MOVING EAST AT 30 MPH.
THIS STORM WILL PRODUCE NICKEL SIZE HAIL. HEAVY RAIN WILL POND WATER
ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
LONDONDERRY... PIEDMONT... MORRISTOWN...
FLUSHING... NEW ATHENS... SAINT CLAIRSVILLE...
CADIZ... YORKVILLE... TILTONSVILLE...
SMITHFIELD... RAYLAND... NEWELL...
THE FOLLOWING HIGHWAY WILL BE IMPACTED...
I-70 IN OHIO BETWEEN MILE MARKERS 194 AND 215.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4014 8138 4037 8077 4019 8068 4015 8071
4012 8071 3997 8129Special weather statement, Apr 16, 6:41 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
641 PM EDT TUE APR 16 2013
OHZ057-162315-
MUSKINGUM OH-
641 PM EDT TUE APR 16 2013
...STRONG THUNDERSTORMS WILL AFFECT MUSKINGUM COUNTY...
AT 638 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF DILLON STATE PARK TO 3 MILES NORTHWEST OF EAST FULTONHAM TO 5
MILES NORTH OF NEW LEXINGTON...MOVING EAST AT 35 MPH.
THESE STORMS WILL PRODUCE PENNY SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
EAST FULTONHAM... DILLON STATE PARK... ZANESVILLE...
CANNELVILLE... DRAKE... DUNCAN FALLS...
PHILO... BRIDGEVILLE... RURALDALE...
BLUE ROCK STATE PARK... CHANDLERSVILLE...
ADAMSVILLE...
THE FOLLOWING HIGHWAY WILL BE IMPACTED...
I-70 IN OHIO BETWEEN MILE MARKERS 143 AND 170.
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3996 8220 4009 8219 4014 8181 4003 8172
3994 8173 3993 8169 3984 8169 3975 8171
3976 8207 3981 8209 3982 8218 3990 8217
3992 8224 3995 8224Special weather statement, Apr 16, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
649 PM EDT TUE APR 16 2013
OHZ059-069-WVZ004-012-162330-
BELMONT OH-MARSHALL WV-MONROE OH-WETZEL WV-
649 PM EDT TUE APR 16 2013
...A STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHWESTERN WETZEL...
SOUTHEASTERN BELMONT AND SOUTHWESTERN MARSHALL COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
GRAYSVILLE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
LEWISVILLE... GRAYSVILLE... WOODSFIELD...
ANTIOCH... FLY... BENWOOD...
ROUND BOTTOM... CAMERON... HANNIBAL...
NEW MARTINSVILLE... CLARINGTON... PROCTOR...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3957 8105 3958 8127 3970 8128 3971 8132
3978 8132 3992 8066 3961 8060 3958 8085
3959 8086 3958 8089 3960 8095 3954 8103
3954 8104
FRIESThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver | 29 min |
| Apr 16, 7:32 PM EDT | Special Weather Statement | PBZ | Allegheny, Indiana | 43 min |
| Apr 16, 7:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 49 min |
| Apr 16, 5:21 PM EDT | Special Weather Statement | PBZ | Noble | 39 min |
| Apr 16, 5:46 PM EDT | Special Weather Statement | PBZ | Guernsey | 29 min |
| Apr 16, 6:00 PM EDT | Special Weather Statement | PBZ | Belmont, Monroe, Noble | 45 min |
| Apr 16, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe, Noble | 24 min |
| Apr 16, 6:34 PM EDT | Special Weather Statement | PBZ | Harrison | 41 min |
| Apr 16, 6:41 PM EDT | Special Weather Statement | PBZ | Muskingum | 34 min |
| Apr 16, 6:49 PM EDT | Special Weather Statement | PBZ | Monroe | 41 min |
| Apr 16, 7:06 PM EDT | Special Weather Statement | PBZ | Brooke | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.